MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106001-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An agiodynamics territory manager reported an issue with a 14cm solero applicator.Prior to percutaneously inserting the applicator into the kidney, the applicator was tested for 100 watts for 10 seconds in chilled sterile water.Upon testing at those settings, the probe read at 134 watts.The test was aborted and restarted.The second test reading was 94 watts which was acceptable.The unit was set for 100 watts for 5 minutes.The ablation was started and only 1 ablation cycle was performed.No error codes were received during the ablating.There was no difficulty in removing the applicator and no adjunct tools had been used during the procedure.Following the microwave ablation procedure, imaging located the tip of the applicator within the kidney.The decision was made to leave the tip in situ after an unsuccessful attempt to remove it.This was the doctor's first time using the solero in the kidney, and his first time using solero.The physician was trained by the representative but has been using microwave for 5 years.Total time for the ablation was 5 minutes.Ablation size was 3cmx3cm.
 
Additional Manufacturer Narrative
The customer's reported complaint description of probe ceramic tip was fractured and detached was not confirmed since no complaint sample was returned and no picture was provided.Without receiving product for evaluation a definitive root cause for this event cannot be determined.Capa000112 has been initiated to investigate this failure mode.Device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Hardware unit review: solero generator s/n (b)(6) was used during this procedure with the probe in question.Unit was manufactured in sep-2017 and the most recent service was: case (b)(4) on 28-feb-2023 for error 0001 (b)(4).Replaced ronetix card and unit passed functional testing.A complaint search review of the s/n shows no previous repairs, servicing and/or upgrades for this unit associated with probe tip detached failure mode since the unit was distributed.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22292760
Report Number1317056-2025-00164
Device Sequence Number8271211
Product Code NEY
UDI-Device IdentifierH787700106001US0
UDI-PublicH787700106001US0
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106001-US
Device Lot Number5834177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale